| Model Number |
N/A |
| Medical Device Problem Codes |
Difficult to Remove (1528); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter also sent report to fda: unknown.Pma/510(k) #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane cope nephroureterostomy set for stent placement.During the procedure, the operator noticed difficulty inserting the dilator into the catheter.The operator reported the dilator couldn't be removed and "elongated." the operator then cut part of the dilator off and tried to insert a v18 wire but it "wouldn't go." an 8 fr peel away was then inserted over the drain and it was noted that the proximal drain was also "cut off." when the drain was removed the operator noticed, the " blue dilator was stuck inside drain." the device was replaced with a similar device and procedure was completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
Additional Manufacturer Narrative
Concomitant medical products: neff percutaneous access set.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10- product received on: 15nov2019.Investigation- evaluation: a review of the complaint history, device history record, quality control, visual inspection, and dimensional verification, were conducted during the investigation.One used device was returned for investigation.The visual inspection noted biological matter throughout.Both the catheter and stiffener tubings are separated.The flexible stiffener proximal section is elongated and kinked in several places.The distal section is elongated.The distal end is split approximately 1cm from distal tip.The inner diameter of the catheter and outer diameter of the stiffener both measured within specification.The customer had previously informed cook that they had manually cut the stiffener and catheter to remove them from the patient.Additionally, a document based investigation evaluation was performed.The device master record (dmr) was reviewed.The catheters are 100% verified for an open lumen by inserting the stiffener through the catheter fittings and tubing.Cook did not identify gaps in the quality control process.Design history file review was completed.The risk analysis for ureteral stents and ureteral stent sets, addresses the potential failures of difficulty inserting the flexible stiffener into the stent and the stiffener causing damage to the stent during introduction.The risk analysis lists the controls in place and states additional risk reduction activities are not required for these failures.Device history record (dhr) was reviewed.The product lot and related subassembly lots did not have reveal any related nonconformances.A database search for other complaints showed no other complaints on this lot.There is no evidence of nonconforming material from this lot in house or in the field.Product labeling was reviewed.The instructions for use [t_nucl_rev1] provided with this device do not provide instructions relevant to the reported failure.Based on the information provided, the inspection of the returned product, and the results of the investigation, it was concluded that a component failure without design or manufacturing issue contributed to this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.